3 doctors weighed in:

I see eye pain can b a sign of a serious side effect of topamax, (topiramate) i somtimes get eyepain w/headaches, but not often. How do I know when to see a dr?

3 doctors weighed in
1 doctor agrees

In brief: Call MD

Anytime you are experiencing something that you think is a side effect of a medication you should call the prescriber right away and if you cannot reach them contact the pharmacist.
They may decide to stop the medication, alter the dosage or substitue a different medication or just monitor your progress while you are on it depending on how long they plan for you to be on the medicine.

In brief: Call MD

Anytime you are experiencing something that you think is a side effect of a medication you should call the prescriber right away and if you cannot reach them contact the pharmacist.
They may decide to stop the medication, alter the dosage or substitue a different medication or just monitor your progress while you are on it depending on how long they plan for you to be on the medicine.
Dr. James Goodpaster
Dr. James Goodpaster
Thank
1 comment
Dr. Alan Jackson
Topomax can cause an acute glaucoma, it is reversible with stopping the medication
Dr. Jeffrey Kalt
Ophthalmology
1 doctor agrees

In brief: Eye exam

Angle closure glaucoma is a rare side effect of topamax (topiramate).
Your symptoms of occasional eye pain and headache probably do not represent this. However, it would still be a good idea to have a complete eye exam by an ophthalmologist to be certain and allay your fears b.

In brief: Eye exam

Angle closure glaucoma is a rare side effect of topamax (topiramate).
Your symptoms of occasional eye pain and headache probably do not represent this. However, it would still be a good idea to have a complete eye exam by an ophthalmologist to be certain and allay your fears b.
Dr. Jeffrey Kalt
Dr. Jeffrey Kalt
Thank
Get help from a real doctor now
Dr. Bennett Machanic
Board Certified, Neurology
49 years in practice
56M people helped
Continue
111,000 doctors available
Read more answers from doctors